MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® QR3 MULTI PURPOSE SKULL CLAMP

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® QR3 MULTI PURPOSE SKULL CLAMP
Model Number 3020-50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ecchymosis (1818)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device reportedly involved in the incident has not been returned to the manufacturer for investigation.Therefore no inspection can be performed on the device itself.Based on the information provided by the reporting customer, only assumptions can be made regarding the possible cause(s) of the pressure sores described.From our experience, there are a few factors that affect the risk of positioning injuries.Pediatric patients especially have an increased risk for pressure wounds, compared to otherwise healthy adults, as their skin is more sensitive.Another decisive factor is the pressure applied.Care is to be taken that the patient is not positioned on very sensitive areas like eyes or nose.Also, when using lateral pads on the multi-purpose skull clamp, the pressure should be limited to the necessary minimum for stabilization.The risk for injuries certainly also depends on the duration the pressure is applied.The reporting customer stated that the pediatric patient was operated in dorsal position for 5 to 6 hours.Yet another factor that can increase the risk for pressure is humidity, or liquids.Some users use a towel or gauze between the gel and the patient to allow breathing of the skin and absorb any liquids.The customer is informed of our experience-based recommendations.If the product is received, an investigation will be carried out and presented in a follow-up report.
 
Event or Problem Description
Customer informed us on (b)(6) that one of our products was invovled in a case, in which the treated patient sustained a bedsore/ an eschar on the back of the skull.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® QR3 MULTI PURPOSE SKULL CLAMP
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
PRO MED INSTRUMENTS GMBH
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger str. 86
freiburg, baden-wuerttemberg 79111
GM   79111
MDR Report Key20350522
Report Number3003923584-2024-00031
Device Sequence Number18193155
Product Code HBL
UDI-Device Identifier04250435501689
UDI-Public04250435501689
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K001808
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3020-50
Device Catalogue Number3020-50
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown